Alert archive / Maryland / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 128, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 1, 2025, 5:34 PM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2025, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 1, 2025, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caroline County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 62 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WUUS51 KPHI 012134
SVRPHI
MDC011-035-041-012215-
/O.NEW.KPHI.SV.W.0128.250701T2134Z-250701T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
534 PM EDT Tue Jul 1 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Northeastern Talbot County in eastern Maryland...
Southern Queen Anne's County in northeastern Maryland...
Central Caroline County in eastern Maryland...
* Until 615 PM EDT.
* At 534 PM EDT, a severe thunderstorm was located near Copperville,
or 8 miles northwest of Easton, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Easton, Centerville, Denton, Centreville, Greensboro, Oakland,
Ridgely, Queen Anne, Grasonville, Starr, Skipton, Copperville,
Jumptown, Wye Mills, Cordova, Carville, Hope, Queenstown,
Hillsboro, and Barclay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3915 7587 3892 7573 3878 7619 3880 7620
3883 7619 3886 7621 3889 7620 3890 7621
3891 7624 3891 7620 3895 7622 3893 7626
3892 7626 3892 7627 3893 7627
TIME...MOT...LOC 2134Z 243DEG 24KT 3889 7615
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Staarmann2 follow-up statements
620
WWUS51 KPHI 012153
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
553 PM EDT Tue Jul 1 2025
MDC011-035-041-012215-
/O.CON.KPHI.SV.W.0128.000000T0000Z-250701T2215Z/
Talbot MD-Queen Anne's MD-Caroline MD-
553 PM EDT Tue Jul 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN TALBOT...SOUTHERN QUEEN ANNE'S AND CENTRAL CAROLINE
COUNTIES...
At 553 PM EDT, a severe thunderstorm was located over Oakland, or 9
miles southeast of Centerville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Easton, Centerville, Denton, Centreville, Greensboro, Oakland,
Ridgely, Queen Anne, Grasonville, Starr, Skipton, Copperville,
Jumptown, Wye Mills, Cordova, Carville, Hope, Queenstown, Hillsboro,
and Barclay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3915 7587 3892 7573 3878 7619 3880 7620
3883 7619 3886 7621 3889 7620 3890 7621
3891 7624 3891 7620 3895 7622 3893 7626
3892 7626 3892 7627 3893 7627
TIME...MOT...LOC 2153Z 242DEG 26KT 3898 7589
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Staarmann435
WWUS51 KPHI 012213
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
613 PM EDT Tue Jul 1 2025
MDC011-035-041-012223-
/O.EXP.KPHI.SV.W.0128.000000T0000Z-250701T2215Z/
Talbot MD-Queen Anne's MD-Caroline MD-
613 PM EDT Tue Jul 1 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALBOT...SOUTHERN
QUEEN ANNE'S AND CENTRAL CAROLINE COUNTIES WILL EXPIRE AT 615 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern and northeastern Maryland.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.
LAT...LON 3915 7587 3892 7573 3878 7619 3880 7620
3883 7619 3886 7621 3889 7620 3890 7621
3891 7624 3891 7620 3895 7622 3893 7626
3892 7626 3892 7627 3893 7627
TIME...MOT...LOC 2213Z 243DEG 24KT 3903 7577
$$
StaarmannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:11 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 1, 4:11 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
411 PM EDT Tue Jul 1 2025
.SYNOPSIS...
A cold front will approach the area late Tuesday and move through
the region Tuesday night into Wednesday. High pressure builds
closer to the area later Wednesday into Thursday before settling
over our area on Friday and into the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A Severe Thunderstorm Watch remains in effect for the entire
forecast area until 9PM EDT.
A Flood Watch remains in effect for locations near and along the
I-95 corridor and southeast Pennsylvania until 2AM EDT.
Numerous heavy thunderstorms have developed across the I-95
corridor with additional clusters of heavy thunderstorms across
the Harrisburg region and the Washington DC metro area. As a
cold front across the Ohio River Valley advances east across
Pennsylvania late this afternoon and into tonight, supported by
an amplified trough pivoting across the Northeast and Mid
Atlantic, these clusters of strong thunderstorms will begin to
collide and merge across eastern PA and the I-95 corridor,
slowly moving east into the Delmarva and New Jersey into
tonight. SFCCAPE values this afternoon have bubbled up to
3000-4500 J/kg with steep low-level lapse rates of 7.0-8.0 C/km
leading to rapid development of strong updrafts and severe
thunderstorms capable of producing locally damaging wind gusts.
Furthermore, PWAT values are in excess of 2.0 inches, which is
at the climatological maximum for this area this time of the
year, with forecast profiles indicating that storms could have
a tendency to backbuild or train. These factors all indicate
that instances of flash flooding could be more numerous than
what we see in many events with even the potential for some
instances of significant flash flooding possible, especially if
storms train over an urban area. High res model guidance
suggests the potential for heavier storms to produce a quick 1
to 3 inches of rainfall within just 1 to 2 hours and it's
possible some localized storms totals could reach around 4
inches. For this reason, the WPC has expanded the Moderate Risk
in the Excessive Rainfall Outlook to envelop the entirety of
southeast PA, including Philadelphia, and into the I-95 corridor
for parts of New Jersey, essentially matching the locations we
have highlighted in our Flood Watch.
These various clusters of thunderstorms will merge into a broad
line tonight, likely lessening the severe weather threat with
the loss of daytime heating, but maintaining or even
exasperating the flash flood threat across the entire region.
This massive complex of heavy showers and thunderstorms will
slowly shift south and east into southern New Jersey and the
Delmarva overnight as the cold front arrives to nudge the storms
towards the coast. As a result of the heavy rainfall and slow
storm motions, flash flooding concerns may continue through the
evening and well into the first part of the overnight period.
The storms will gradually begin to lose steam early Wednesday
morning, but steady showers and some isolated thunderstorms can
still be expected during the predawn hours of Wednesday. Lows
will be in the upper 60s to low 70s.
Latest guidance suggests this frontal boundary will slow down
and possibly become quasi-stationary across southern New Jersey
and the southern Delmarva come daybreak Wednesday. As a result,
additional showers and thunderstorms may develop across this
corridor through Wednesday morning before gradually shifting
offshore throughout the day. PWAT values in this narrow corridor
will still be near 2 inches, suggesting heavy downpours will
still be possible for at least the first half of the day. Skies
will be overcast to mostly cloudy to start the day with gradual
clearing in the afternoon from west to east. High temperatures
will be in the 80s, with some areas that see sunshine in the
afternoon further north and west likely seeing the warmest
temperatures in the mid to upper 80s.
Widespread rainfall amounts once this is all said and done look
to be at least around 0.75 to 2.5 inches of rainfall, with
locally heavier amounts very possible.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Dry and quiet weather follows for Wednesday night as high
pressure builds in to our south and west. Lows in the 60s.
While high pressure will be increasingly in control on Thursday,
a weak cold front looks to sink southward during the afternoon
and evening on Thursday. This cold front looks to set off some
showers and maybe an isolated thunderstorm for areas near and NW
of I-78. High temperatures will be in the mid to upper 80s.
Nighttime lows will be in the 60s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A lingering upper level trough looks to become reinforced as it
remains across much of the Northeast through the end of the
work week before moving offshore over the weekend. At the
surface, a high pressure system settles over our area on Friday
and Saturday and moving offshore on Sunday, keeping the region
mostly dry.
Daytime temperatures in the 80s for most Friday and Saturday,
with temperatures look to warm closer to 90 on Sunday. Dew
points are forecast to be in the low to mid 60s before
increasing to around 70 on Sunday. Overall, the most pleasant
day does look to be Friday which should make for a nice forecast
for the 4th of July.
Next week looks to begin hot and humid for next Monday and
Tuesday but there will be chances for late day showers/storms
as the next cold front approaches.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of Today...Restrictions likely with thunderstorms in the
afternoon (60-80%). Winds from the southwest around 10 kts
gusting to 15 kts. Higher gusts possible in thunderstorms.
Moderate confidence.
Tonight...Restrictions likely (40-60%) with showers and
thunderstorms continuing into the evening. Showers/storms should
wind down overnight but an MVFR/IFR stratus deck could set in.
Winds generally W/SW around 5 knots. Moderate confidence.
Monday...Sub-VFR conditions likely with lingering stratus and
fog across the region. Gradual improvement from west to east
through the day. Winds W-SW around 5 to 10 kts. Moderate
confidence.
Outlook...
Wednesday night through Sunday...VFR. No significant weather.
&&
.MARINE...
Small Craft Advisory conditions continue until early Wednesday
morning. There will also be showers/storms moving over the
waters and these could produce localized wind gusts over 40
knots. Winds and seas subside below advisory criteria by
daybreak Wednesday. Some lingering showers and thunderstorms
possible off the Southern New Jersey and Delaware coasts.
Outlook...
Wednesday night into Saturday...Sub-SCA conditions expected.
Rip Currents...
On Tuesday, winds turn more south-southwest around 10 to 20 mph and
the period Will be around 7 seconds with breaking waves around
3 to 4 feet. Thus, we will continue with the MODERATE risk for
the development of dangerous rip currents for the NJ Shore and
LOW risk for Delaware Beaches as flow will be more offshore
there
For Wednesday, winds go more west/southwesterly and lighten to
around 10 MPH or less. Seas decrease as well within the surf
zone to around 2 feet. As a result, a LOW risk for the
development of rip currents will be in place for the Jersey
Shore and Delaware Beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 2 AM EDT Wednesday for PAZ060-070-071-
101>106.
NJ...Flood Watch until 2 AM EDT Wednesday for NJZ009-010-012-013-
015>019.
DE...Flood Watch until 2 AM EDT Wednesday for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450.
Small Craft Advisory until 4 AM EDT Wednesday for ANZ451>455.
&&
SYNOPSIS...Fitzsimmons/MJL
NEAR TERM...MJL
SHORT TERM...Fitzsimmons/MJL
LONG TERM...Fitzsimmons/MJL
AVIATION...MJL
MARINE...MJLHazardous weather outlook, Jul 1, 2:03 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 203 PM EDT Tue Jul 1 2025 MDZ012-015-019-020-021815- Kent MD-Queen Annes-Talbot-Caroline- 203 PM EDT Tue Jul 1 2025 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a SLIGHT RISK for severe thunderstorms on Tuesday. There is a MODERATE RISK for excessive rainfall on Tuesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MJL
In the hours before
Local storm report, Jul 1, 5:07 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
507 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Flash Flood Lakewood 40.07N 74.17W
07/01/2025 Ocean NJ Public
Flash flooding occurring on Route 9.
&&
NGLocal storm report, Jul 1, 5:13 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
513 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Flash Flood Wernersville 40.33N 76.08W
07/01/2025 Berks PA Trained Spotter
Flooding occurring in Wernersville.
&&
NGLocal storm report, Jul 1, 5:24 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
524 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Flash Flood 2 WSW Robeson Twp 40.23N 75.91W
07/01/2025 Berks PA Fire Dept/Rescue
Vehicle stuck in 4 feet of water on Westley
Road.
&&
NGLocal storm report, Jul 1, 5:28 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
528 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Flash Flood Muhlenberg Twp 40.38N 75.93W
07/01/2025 Berks PA Fire Dept/Rescue
Vehicle stuck in water on Route 61.
&&
NGLocal storm report, Jul 1, 5:31 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
531 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Flash Flood Alleghenyville 40.23N 75.98W
07/01/2025 Berks PA Fire Dept/Rescue
Vehicle stuck in flood water at the
intersection of Maple Grove Road & Kramer
Road.
&&
NGLocal storm report, Jul 1, 5:33 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
533 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Flash Flood 1 N Lorane 40.30N 75.86W
07/01/2025 Berks PA Fire Dept/Rescue
Vehicle stuck in flood water under a
railroad underpass on Gibraltar Road.
&&
NGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:50 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 55 min |
| Jul 1, 5:04 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Talbot | 56 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.